Texas, 2020High Wind in Texas, February 11, 2020
February 11, 2020 · NWS MAF · 1 event in 1 county or zone
Cold air behind a strong cold front brought strong northeast winds to Guadalupe Pass.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Cold air behind a strong cold front brought strong northeast winds to Guadalupe Pass.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Feb 11, 4:35 AM CST, 16 minutes earlier.
Area forecast discussion, Feb 11, 4:35 AM CST, 16 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
435 AM CST Tue Feb 11 2020
.DISCUSSION...
Colder air continues to filter southwest into west Texas and
southeast New Mexico behind a strong cold front. Temperatures are
at or approaching freezing across northern Lea County New Mexico
and the extreme northern Permian Basin. Colder air will continue
to funnel south and temperatures are expected to remain nearly
steady, especially northern areas today. Along with the freezing
temperatures, moisture is increasing ahead of a southern stream
upper level storm system across northwest Mexico. A disturbance
ahead of this system is currently kicking off a few showers and
isolated thunder across southeast New Mexico and the extreme
northwestern Permian Basin. The precipitation will continue to
expand today (along with fog and freezing fog) across the region
as the upper system begins its approach. Temperatures expected to
stay near steady across the Guadalupe and Delaware Mountains,
southeast New Mexico Plains and extreme northern Permian Basin
today. Forecast soundings indicate light freezing rain, light
freezing drizzle, light sleet, and light snow will be possible in
these areas today. Will issue a Winter Weather Advisory for these
areas until 3pm CST this afternoon for light freezing and frozen
precipitation expected. Will let the day shift decide how they
want to handle further additional hazards for this evening and the
overnight hours. Further south there will be a chance of rain
along with areas of fog today.
The mixed precipitation will change to snow later this afternoon
and continue this evening across the Guadalupe, Delaware and
Davis Mountains and the southeast New Mexico Plains and the
western Permian Basin as colder air aloft moves into those areas.
This colder air aloft will continue to spread eastward tonight as
the upper low approaches with a mixed bag of precipitation
expected across much of the Permian Basin this evening. By
later tonight the snow will be ending across the mountains
and southeast New Mexico and the mixed precipitation will change
to snow across a good portion of the Permian Basin. The exception
will be the extreme eastern Permian Basin and the extreme western
low Rolling Plains were sleet and freezing rain will continue
overnight with up to a tenth of an inch of ice expected.
Will continue the Winter Storm Watch tonight and early Wednesday
for the Guadalupe and Delaware Mountains and most of the southeast
New Mexico Plains for total storm snow accumulations of 1 to 4
inches possible.
The precipitation should come to an end early Wednesday with dry
conditions expected behind this system through the weekend with
moderating temperatures to above normal by Saturday and continuing
into early next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 35 32 54 29 / 60 80 20 10
Carlsbad 38 27 54 26 / 60 90 10 10
Dryden 49 36 64 35 / 40 70 20 0
Fort Stockton 42 33 58 31 / 30 80 20 0
Guadalupe Pass 36 27 45 28 / 60 70 10 0
Hobbs 30 25 50 24 / 60 80 10 10
Marfa 41 27 54 24 / 10 50 20 0
Midland Intl Airport 34 30 54 29 / 40 80 20 10
Odessa 35 29 54 29 / 40 80 20 10
Wink 37 28 57 27 / 40 70 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Winter Weather Advisory until 2 PM MST this afternoon for
Central Lea County-Eddy County Plains-Guadalupe Mountains
of Eddy County-Northern Lea County.
Winter Storm Watch from 2 PM MST this afternoon through
Wednesday morning for Central Lea County-Eddy County Plains-
Guadalupe Mountains of Eddy County-Northern Lea County.
TX...Winter Weather Advisory until 3 PM CST /2 PM MST/ this afternoon
for Borden-Dawson-Gaines-Guadalupe Mountains Above 7000
Feet-Guadalupe and Delaware Mountains-Scurry.
Winter Storm Watch from 2 PM MST this afternoon through
Wednesday morning for Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains.
&&
84/12Hazardous weather outlook, Feb 11, 3:47 AM CST, 1 hour 4 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
347 AM CST Tue Feb 11 2020
NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-121000-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
347 AM CST Tue Feb 11 2020 /247 AM MST Tue Feb 11 2020/
This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.
.DAY ONE...Today and Tonight
A Winter Weather Advisory is in effect for the Guadalupe and Delaware
Mountains, Eddy County Plains, northern and central Lea county, and
the northern Permian Basin through mid-afternoon. A wintry mix of
light freezing drizzle, freezing rain, and sleet could produce
hazardous travel conditions. Ice accretion will be light, and mainly
on bridges, overpasses, and other elevated surfaces.
A Winter Storm Watch is in effect this afternoon through tonight for
the Guadalupe and Delaware Mountains, Eddy County Plains, and
northern and central Lea county. Snow accumulations up to 4 inches
are possible in the Watch area.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
A Winter Storm Watch is in effect through mid-morning Wednesday for
the Guadalupe and Delaware Mountains, Eddy County Plains, and
northern and central Lea county. Snow accumulations up to 4 inches
are possible in the Watch area.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland
High Wind, Guadalupe and Delaware Mountains
- When
- February 11, 4:51 AM CST to 5:27 PM CST
- Where
- Guadalupe and Delaware Mountains forecast zone
- Measured
- 44 kt (51 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 31.447, -104.517 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Wisconsin, February 11, 20201 death · 1 event
- Flooding and Heavy Rain in West Virginia, February 11 to 16, 2020$32,000 · 10 events
- Flooding in Mississippi, February 11, 2020$25,000 · 2 events
- Winter Weather in Texas, February 11 to 12, 202011 events
- High Wind in Montana, February 11, 202055 kt wind · 9 events
- Flooding in Indiana, February 11 to 25, 20208 events
- Drought in Texas, February 11 to 29, 20206 events
- Heavy Snow in New Mexico, February 11 to 12, 20205 events
- High Wind in Wyoming, February 11 to 12, 202063 kt wind · 4 events
- Flooding in Tennessee, February 11, 20203 events
- Heavy Snow in Montana, February 11 to 12, 20201 event
- High Wind in Montana, February 11 to 12, 202051 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 877163.